Alert archive / Georgia / Freeze Warnings in 2007

Freeze Warning 8, NWS Tallahassee, FL

November 7, 200713 counties in Florida; 26 counties in Georgia; 5 counties in Alabama

NWS Tallahassee, FL issued this freeze warning at Nov 7, 2007, 2:38 PM CST for 13 counties in Florida; 26 counties in Georgia; 5 counties in Alabama. It took effect at Nov 7, 2007, 8:21 PM CST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 7, 2007, 2:38 PM CST (20:38 UTC)
In effect from
Nov 7, 2007, 8:21 PM CST
Expired
Nov 8, 2007, 7:31 AM CST
In force
11 hr
Issued by
NWS Tallahassee, FL
All 44 counties

Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Calhoun County, FL, Dixie County, FL, Gadsden County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA

The radar

The Tallahassee radar (KTLH), 73 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.6 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2007-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2007-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -84 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2109 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-84 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this freeze warning went out at Nov 7, 1:44 PM CST, 54 minutes earlier.

Area forecast discussion, Nov 7, 1:44 PM CST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
244 PM EST WED NOV 7 2007

FREEZE WARNING TONIGHT FOR INLAND AREAS

.SHORT TERM...COLD AIR HAS BEEN POURING INTO THE AREA TODAY BEHIND
YESTERDAYS COLD FRONT. TEMPS STRUGGLING INTO THE LOWER 60S THIS
AFTERNOON AT MOST LOCATIONS. COLDEST NIGHT OF THE SEASON SO FAR ON
TAP TONIGHT AS HIGH PRESSURE NOSES INTO THE DEEP SOUTH. NOT A
PERFECT SETUP FOR RADIATIONAL COOLING WITH RIDGE AXIS TO THE
NORTH...BUT SHOULD BE SUFFICIENT FOR TEMPS TO DROP JUST BELOW
FREEZING OVER INLAND...AND MAINLY RURAL...AREAS. DURATIONS BELOW
FREEZING WILL BE MARGINAL BUT 2 HOURS IS POSSIBLE AND WILL UPGRADE
CURRENT FREEZE WATCH TO FREEZE WARNING. WILL ALSO CONTINUE TO
MENTION PATCHY FROST.

UPPER TROUGH REMAINS IN PLACE OVER THE DEEP SOUTH ON THURSDAY SO
AFTERNOON TEMPS WILL NOT MODERATE SIGNIFICANTLY HIGH PRESSURE WILL
BE A BIT MORE FAVORABLE POSITION FOR RADIATIONAL COOLING THURSDAY
NIGHT SO EXPECT LOWS TO DROP CLOSE TO FREEZING ONCE AGAIN.

.LONG TERM...TROUGH LIFTS OUT TO THE EAST WITH RIDGE BUILDING OVER
THE DEEP SOUTH STARTING SATURDAY SO EXPECT A GRADUAL WARMING TREND
OVER THE WEEKEND. REMAINS A GREAT DEAL OF UNCERTAINTY NEXT WEEK
WITH THE EVOLUTION/EXISTENCE OF A CUTOFF LOW MOVING ACROSS THE
DEEP SOUTH. GFS MAINTAINS THIS SOLUTION WHILE ECMWF HAS THE CUTOFF
BEING ABSORBED INTO THE LARGER FULL LATITUDE TROUGH. THIS
EVOLUTION HAS IMPLICATIONS IN TERMS OF RAIN CHANCES AND POTENTIAL
FOR SEVERE WEATHER. CURRENT GRIDS CARRYING ONLY LOW CHANCE POPS
AND THIS SEEMS REASONABLE FOR NOW.

&&

.AVIATION...CLEAR SKIES AND VFR CONDITIONS WILL PREVAIL THROUGH THE
TAF PERIOD. EXPECT THE NORTHERLY WINDS TO TREND DOWN OVER THE
EVENING HOURS 5 KT OR LESS.

&&

.MARINE...WINDS SUBSIDING OVER THE COASTAL WATERS THIS AFTERNOON
AS HIGH PRESSURE BUILDS IN. WINDS AND SEAS SHOULD CONTINUE TO
SUBSIDE OVERNIGHT AND REMAIN BELOW CRITERIA THROUGH THE WEEKEND.

&&

.FIRE WEATHER...RED FLAG CONDITIONS WILL PERSIST THROUGH THE LATE
AFTERNOON HOURS ACROSS THE AREA DUE TO LONG DURATIONS OF RELATIVE
HUMIDITY. THE GA/AL COUNTIES WILL BE MARGINAL WITH REGARDS TO THE
FOUR HOUR DURATIONS OF RH BELOW 25 PERCENT THROUGH THE REST OF THE
AFTERNOON. FOR THURSDAY/FRIDAY AFTERNOON...EXPECT THE DRY CONDITIONS
TO PERSIST ACROSS THE AREA AS THE HIGH PRESSURE BUILDS SOUTHWARD
ACROSS THE REGION. THURSDAY...WILL GO WITH A RED FLAG WARNING ACROSS
THE FLORIDA COUNTIES AND LEAVE THE WATCH UP ELSEWHERE. ON
FRIDAY...WILL ONLY GO WITH A WATCH ACROSS THE FLORIDA AREAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  67  31  65  33  69 /   0   0   0   0   0
PANAMA CITY  66  39  65  42  71 /   0   0   0   0   0
DOTHAN       64  32  64  37  70 /   0   0   0   0   0
ALBANY       64  31  64  34  68 /   0   0   0   0   0
VALDOSTA     66  34  64  35  69 /   0   0   0   0   0
CROSS CITY   68  33  67  37  71 /   0   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...RED FLAG WARNING UNTIL 5 PM CST THIS AFTERNOON FOR THE FOLLOWING
     ZONES: COFFEE...DALE...GENEVA...HENRY...HOUSTON.

     FREEZE WARNING FROM 4 AM TO 8 AM CST THURSDAY FOR THE FOLLOWING
     ZONES: COFFEE...DALE...GENEVA...HENRY...HOUSTON.

     FIRE WEATHER WATCH THURSDAY AFTERNOON FOR THE FOLLOWING ZONES:
     COFFEE...DALE...GENEVA...HENRY...HOUSTON.

GA...RED FLAG WARNING UNTIL 6 PM EST THIS AFTERNOON FOR THE FOLLOWING
     ZONES: BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN...
     CLAY...COLQUITT...COOK...DECATUR...DOUGHERTY...EARLY...
     GRADY...IRWIN...LANIER...LEE...LOWNDES...MILLER...
     MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...TERRELL...
     THOMAS...TIFT...TURNER...WORTH.

     FREEZE WARNING FROM 5 AM TO 9 AM EST THURSDAY FOR THE FOLLOWING
     ZONES: BAKER...CALHOUN...CLAY...COLQUITT...DECATUR...
     DOUGHERTY...EARLY...GRADY...LEE...MILLER...MITCHELL...
     QUITMAN...RANDOLPH...SEMINOLE...TERRELL...THOMAS...TURNER...
     WORTH.

     FIRE WEATHER WATCH THURSDAY AFTERNOON FOR THE FOLLOWING ZONES:
     BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN...CLAY...
     COLQUITT...COOK...DECATUR...DOUGHERTY...EARLY...GRADY...
     IRWIN...LANIER...LEE...LOWNDES...MILLER...MITCHELL...
     QUITMAN...RANDOLPH...SEMINOLE...TERRELL...THOMAS...TIFT...
     TURNER...WORTH.

FL...FREEZE WARNING FROM 5 AM EST /4 AM CST/ TO 9 AM EST /8 AM CST/
     THURSDAY FOR THE FOLLOWING ZONES: CALHOUN...GADSDEN...
     HOLMES...INLAND WALTON...JACKSON...LEON...LIBERTY...
     WASHINGTON.

     RED FLAG WARNING UNTIL 7 PM EST /6 PM CST/ THIS EVENING FOR THE
     FOLLOWING ZONES: BAY...CALHOUN...DIXIE...FRANKLIN...
     GADSDEN...GULF...HOLMES...INLAND WALTON...JACKSON...
     JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...
     WAKULLA...WASHINGTON.

     RED FLAG WARNING FROM 12 PM EST /11 AM CST/ TO 6 PM EST /5 PM
     CST/ THURSDAY FOR THE FOLLOWING ZONES: BAY...CALHOUN...
     DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...INLAND
     WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
     MADISON...TAYLOR...WAKULLA...WASHINGTON.

GM...NONE.

&&

CAMP/GIBBS
Hazardous weather outlook, Nov 7, 4:52 AM CST, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
552 AM EST WED NOV 7 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-081100-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
552 AM EST WED NOV 7 2007 /452 AM CST WED NOV 7 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND
PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH EARLY
THURSDAY MORNING ACROSS INLAND PORTIONS OF THE EASTERN FLORIDA
PANHANDLE...INLAND PORTIONS OF THE WESTERN FLORIDA BIG
BEND...SOUTHWEST GEORGIA AND SOUTHEAST ALABAMA...

CALM WINDS...DRY AIR AND CLEAR SKIES WILL ALLOW TEMPERATURES TO
DROP RAPIDLY AFTER SUNSET. NORMALLY COLDER INLAND LOCATIONS MAY
SEE TEMPERATURES FALL TO NEAR THE FREEZING MARK OR SLIGHTLY BELOW
FOR A COUPLE OF HOURS AROUND SUNRISE THURSDAY MORNING. THE BEST
CHANCES TO SEE THESE FREEZING TEMPERATURES WILL BE ACROSS INLAND
PORTIONS OF THE EASTERN FLORIDA PANHANDLE...INLAND PORTIONS OF THE
WESTERN FLORIDA BIG BEND...SOUTHWEST GEORGIA...AND SOUTHEAST
ALABAMA. FREEZE WATCHES ARE NOW IN EFFECT FROM LATE TONIGHT INTO
EARLY THURSDAY MORNING FOR THESE AREAS. OUTSIDE OF THESE AREAS A
FEW NORMALLY COOLER LOCATIONS MAY APPROACH THE FREEZING MARK
TOWARD SUNRISE...HOWEVER DURATIONS OF THESE TEMPERATURES ARE NOT
EXPECTED TO BE LONG ENOUGH TO SUPPORT FREEZE WATCH CRITERIA.

ELEVATED WINDS OVER THE COASTAL WATERS IN THE WAKE OF A COLD
FRONT WILL SLOWLY DIMINISH BELOW ADVISORY LEVEL CRITERIA
BY EARLY THIS AFTERNOON.

A VERY DRY AIRMASS HAS ARRIVED ACROSS THE FORECAST AREA. THIS DRY
AIR WILL RESULT IN VERY LOW RELATIVE HUMIDITY READINGS REGION WIDE
LATE THIS MORNING INTO THE EARLY EVENING. A RED FLAG WARNING
REMAIN IN EFFECT FOR ALL ZONES DUE TO THE FIRE WEATHER CONCERNS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

FIRE WEATHER CONCERNS WILL ONCE AGAIN BE IN THE FORECAST FOR ALL
AREAS THURSDAY AFTERNOON AND POTENTIALLY ACROSS THE FLORIDA ZONES
FOR FRIDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR ALL AREAS
THURSDAY AFTERNOON AND EARLY EVENING.

NORMALLY COLDER LOCATIONS MAY ONCE AGAIN APPROACH THE FREEZING
MARK TOWARD SUNRISE ON FRIDAY.

THE NEXT CHANCE FOR RAINFALL IN THE FORM OF SHOWERS AND
THUNDERSTORMS IS ANTICIPATED TO ARRIVE TUESDAY INTO WEDNESDAY AS A
POTENTIAL SYSTEM MOVES EAST ALONG THE GULF COAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

14-MROCZKA

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 7, 2:52 AM CSTFreeze WatchTAECalhoun, Gadsden, Holmes, Jackson, Leon, Walton and 1 more12 hr
Nov 7, 2:34 PM CSTFire Weather WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more23 hr
Nov 7, 2:34 PM CSTRed Flag WarningTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more26 hr

Nearby

Freeze Warnings in Georgia, 2007Freeze Warnings in Florida, 2007Freeze Warnings in Alabama, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.